|Undetectable viral load and CD4 cell count still falling
Apr 26, 2009
I wrote to you guys about a month ago about this problem. I have had an undetectable viral load for a few years now and a good CD4 cell count. But since August of last year my CD4 cell count has been rapidly declining even though I have an undetectable viral load. My doctor followed up 6 weeks after my last CD4 cell count and I just received the newest results. My new CD4 cell count is 307, down from 367 6 weeks before. This is over a 300 cell drop since I started treatment. My doctor insists that this is a normal fluctuation, but I know he is wrong. I don't trust him anymore and I want to seek a second opinion, but the wait for a reall good doctor in the area is like 3 months. You suggested last time that maybe it was the medications I am taking, Truvada and Isentress. My doctor said that there is no way that Truvada and isentress is causing a decrease in CD4 cell counts, so he is not going to change my medications. I asked you guys for suggestions last time as to what could be wrong and all you said was the medication change suggestion. I don't know what to do. I am really scared and I can't stop worrying. I want help.
My doctor did offer one suggestion and that was to test me for HIV-2, because he said that could lower my CD4 cell counts and not show up on a standard HIV-! viral load test.
| Response from Dr. Holodniy
What is/are the changes in CD4% over time? Also, what is the total white blood cell count (WBC), and total lymphocyte count at all these time points? Finally, what other medications or supplements (other than HIV meds are you taking)?
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Sore Testicles After Rubbing Penis Worried I Have HIV
- Sore Throat After Swallowing Blood Worried I Have HIV
- Stinging Pain After Mutual Masturbation Worried I Have HIV
- Swollen Lymph Glands After Erotic Massage Worried I Have HIV
- Vaginal Discharge After Unprotected Anal Sex Without Ejaculation Does It Mean I Have HIV
- How To Get Rid Of Vaginal Discharge?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.